MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 142122-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Pain (1994); Restenosis (4576)
Date of Event 12/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is related to mdr report 3011632150-2023-00151.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention and ischemia/pain are listed in the biomimics 3d instructions for use and are a known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This is related to mdr report 3011632150-2023-00151.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents in the right leg, a 5.0 x 150 mm stent which was used to treat a restenotic lesion in the superficial femoral artery (sfa) proximal third to sfa middle third and a 5.0 x 60 mm stent (the subject of this report) which was used to treat a denovo lesion in the sfa middle third to sfa distal third.An antegrade approach was used and the lesion was prepared using pre-dilation with a percutaneous transluminal angioplasty (pta) balloon.The treated segment was post-dilated with pta.The site identified a restenosis of treated segment (target lesion) event on (b)(6) 2023.It was reported as possibly related to the device and not related to the procedure.It was target lesion related.The patient came into the office on (b)(6) 2023 for her 24-month study visit complaining of ischemic rest pain in her right leg (target leg).An ultrasound showed an occlusion in the distal part of her stent.She had an angiogram on her right leg on (b)(6) 2023 which confirmed an occlusion in the distal third of the stent (distal sfa and proximal popliteal).This was treated on (b)(6) 2023 with drug coated balloon / drug eluting balloon (dcb/deb), plain old balloon angioplasty (poba) / pta / standard balloon angioplasty and laser/atherectomy.Further imaging showed some evidence of stenoses at the upper portion of the stent and a small segment of the proximal sfa which was treated with angioplasty.The intervention was reported as a target lesion/vessel revascularisation (tlr/tvr) that involved the sfa proximal third to proximal popliteal artery.The outcome was reported as resolved/recovered.A completion arteriogram showed full resolution of the stenoses with brisk flow and no evidence of complications.The devices remain implanted.
 
Event or Problem Description
This is related to mdr report 3011632150-2023-00151.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents in the right leg, a 5.0 x 150 mm stent which was used to treat a restenotic lesion in the superficial femoral artery (sfa) proximal third to sfa middle third and a 5.0 x 60 mm stent (the subject of this report) which was used to treat a restenotic lesion in the sfa middle third to sfa distal third.An antegrade approach was used and the lesion was prepared using pre-dilation with a percutaneous transluminal angioplasty (pta) balloon.The treated segment was post-dilated with pta.The site identified a restenosis of treated segment (target lesion) event on 14-dec-23.It was reported as possibly related to the device and not related to the procedure.It was target lesion related.The patient came into the office on (b)(6) 2023 for her 24-month study visit complaining of ischemic rest pain in her right leg (target leg).An ultrasound showed an occlusion in the distal part of her stent.She had an angiogram on her right leg on (b)(6) 2023 which confirmed an occlusion in the distal third of the stent (distal sfa and proximal popliteal).This was treated on (b)(6) 2023 with drug coated balloon / drug eluting balloon (dcb/deb), plain old balloon angioplasty (poba) / pta / standard balloon angioplasty and laser/atherectomy.Further imaging showed some evidence of stenoses at the upper portion of the stent and a small segment of the proximal sfa which was treated with angioplasty.The intervention was reported as a target lesion/vessel revascularisation (tlr/tvr) that involved the sfa proximal third to proximal popliteal artery.The outcome was reported as resolved/recovered.A completion arteriogram showed full resolution of the stenoses with brisk flow and no evidence of complications.The devices remain implanted.Additional information was reviewed by veryan on 13-may-24 which included the clinical events committee (cec) adjudication of this event.They adjudicated it as not related to the devices implanted.Additional information reviewed by veryan on 13-may-24 included the clinical events committee (cec) adjudication of this event.It was considered not related to the devices.This event was the fourth such event of restenosis in the treated segment that required a tlr.As the segment had already been repeatedly manipulated as part of previous target lesion revascularisation (tlr) interventions, the relationship was most likely due to progression of the disease.The target lesion type was corrected above to reflect that it was a restenotic lesion.The previous restenosis events were reported in mdr reports 3011632150-2022-00090 and 3011632150-2022-00091, 3011632150-2023-00013 and 3011632150-2023-00014, and 3011632150-2023-00113 and 3011632150-2023-00114.
 
Additional Manufacturer Narrative
This is related to mdr report 3011632150-2023-00151.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention and ischemia/pain are listed in the biomimics 3d instructions for use and are a known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated with additional information, sections g.6.And h.2.Were updated to reflect the type of report (follow-up 01) and the reason and section h.11.Was updated to reflect the sections of this report that have changed.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key18533217
Report Number3011632150-2023-00152
Device Sequence Number20520841
Product Code NIP
UDI-Device Identifier05391526850381
UDI-Public(01)05391526850381(17)220813(11)210112(10)0000066597
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Catalogue Number142122-01
Device Lot Number0000066597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APIXABAN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceWhite